Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 91, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 31, 2020, 6:24 PM CDT for Hamilton County, Saline County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2020, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 31, 2020, 8:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hamilton County, IL, Saline County, IL
The radar
The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WGUS53 KPAH 312324
FFWPAH
ILC065-165-010200-
/O.NEW.KPAH.FF.W.0091.200731T2324Z-200801T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
624 PM CDT Fri Jul 31 2020
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Northern Saline County in southern Illinois...
Southern Hamilton County in south central Illinois...
* Until 900 PM CDT.
* At 624 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Eldorado, Galatia, Raleigh and Broughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3799 8839 3781 8841 3781 8866 3799 8864
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
CN1 follow-up statement
673 WGUS73 KPAH 010130 FFSPAH Flash Flood Statement National Weather Service Paducah KY 830 PM CDT Fri Jul 31 2020 ILC065-165-010140- /O.CAN.KPAH.FF.W.0091.000000T0000Z-200801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Saline IL-Hamilton IL- 830 PM CDT Fri Jul 31 2020 ...THE FLASH FLOOD WARNING FOR NORTHERN SALINE AND SOUTHERN HAMILTON COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3799 8839 3781 8841 3781 8866 3799 8864 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:46 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 31, 1:46 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
146 PM CDT Fri Jul 31 2020
.SHORT TERM...(Tonight through Sunday night)
Issued at 145 PM CDT Fri Jul 31 2020
The modeling really soups up ahead of the Low pressure/trof moving
into scntl MO. Already, radar/satellite and ground truth analysis
show high efficiency rain producing storms, with highest qpf
yields upwards to an inch or two above MRMS estimates. We like the
existing placement of the FFA, and can't really argue for going
further north, where we have only about an additional half inch of
rain forecast. We'll leave it as is, and really focus on the heavy
rain threat into the evening hours...as the Low moves in and the
boundary remains ever present for the focus. FFA goes til
midnight.
There is a final slug of heavy rain potential late Friday night
into and thru the day Saturday, as a surface Low rides up in the
east of the main long wave trof's flow. Additional PVA incoming
from the northwest may give a little assistance to the lift, even
though the overall mrh/qpf is diminishing by then. It'll be
something to assess tonight, as to Saturday's heavy rain
potential, so will just keep it mentioned in the HWO for now.
Drier dew points start to work in from the west, but the east may
see this lingering heavy (or heavier) rain potential until the
drier air invades the entirety of the FA later Saturday night into
Sunday. We should see a nice pop drop off then.
.LONG TERM...(Monday through Friday)
Issued at 145 PM CDT Fri Jul 31 2020
The long wave trof sits and spins over the Lower Ohio River Valley
for the first half of the week, then slowly flattens out upon its
lift out. More jet stream energy incoming from the High Plains to
the Great Lakes during the middle to latter portion of the week,
however, will keep a generally troffy flow for us, resulting in
continued seasonally cooler and drier air, which will be a welcome
relief from the previous week's heat/humidity. Daily pops cannot
be discounted until this dry air infiltrates the column
sufficiently, and the troffing energy departs sufficiently, which
will be by Tuesday night-Wednesday.
&&
.AVIATION...
Issued at 145 PM CDT Fri Jul 31 2020
Low clouds have been tough to scour today, with any insolation
resulting in cigs redeveloping in marginally restricted range.
Diurnally and boundary induced convection will keep vicinity
mention of showers or storms possible, but best chance will be
later tonight when approaching Low pressure sets off more
widespread showers/storms, when heavy rain (and restricted
cigs/vsbys) are again anticipated.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until midnight CDT tonight for ILZ081>094.
MO...Flash Flood Watch until midnight CDT tonight for MOZ076-086-087-
100-107>112-114.
IN...Flash Flood Watch until midnight CDT tonight for INZ081-082-
085>088.
KY...Flash Flood Watch until midnight CDT tonight for KYZ001>022.
&&Hazardous weather outlook, Jul 31, 2:09 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 209 PM CDT Fri Jul 31 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 209 PM CDT Fri Jul 31 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms through this evening and overnight will carry mainly a heavy rain and flooding potential hazard. Frequent deadly lightning, and isolated wind gusts, are possible in stronger storms. A flash flood watch remains in effect until midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A daily chance of storms continues through Tuesday, with the best chance of heavier rain on Saturday. Lightning will also be a hazard. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay rainfall and flooding reports to the National Weather Service.
In the hours before
Special weather statement, Jul 31, 12:29 PM CDT, 5 hours 55 minutes before
Special Weather Statement National Weather Service Paducah KY 1229 PM CDT Fri Jul 31 2020 MOZ100-109-110-311800- Butler MO-Stoddard MO-Wayne MO- 1229 PM CDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...NORTHWESTERN STODDARD AND NORTHEASTERN BUTLER COUNTIES UNTIL 100 PM CDT... At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm over Lake Wappapello State Park, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lake Wappapello State Park, Puxico and Wappapello. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3687 9041 3701 9044 3707 9019 3690 9014 TIME...MOT...LOC 1729Z 259DEG 15KT 3696 9033 DWS
Special weather statement, Jul 31, 1:16 PM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
116 PM CDT Fri Jul 31 2020
KYZ016-311845-
Hopkins KY-
116 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOPKINS COUNTY UNTIL 145
PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dawson Springs, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Madisonville, Dawson Springs, Earlington, Mortons Gap and Olney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3716 8770 3718 8771 3717 8772 3719 8773
3719 8775 3721 8774 3720 8777 3721 8776
3724 8780 3726 8779 3727 8780 3728 8780
3739 8752 3722 8741
TIME...MOT...LOC 1816Z 246DEG 28KT 3721 8771
DWSSpecial weather statement, Jul 31, 1:45 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
145 PM CDT Fri Jul 31 2020
KYZ016-020-021-311930-
Muhlenberg KY-McLean KY-Hopkins KY-
145 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUHLENBERG...
SOUTHEASTERN MCLEAN AND SOUTHEASTERN HOPKINS COUNTIES UNTIL 230 PM
CDT...
At 144 PM CDT, trained weather spotters reported a strong
thunderstorm over Mortons Gap, or near Madisonville, moving east at
30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Madisonville, Central City, Earlington, Nortonville, Mortons Gap,
Powderly, Graham, Greenville, White Plains, Drakesboro, Sacramento,
Island, Bremen, South Carrollton and Kirtley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3722 8696 3716 8750 3734 8758 3749 8710
3747 8712 3745 8710 3738 8710 3736 8713
3734 8714 3732 8711 3737 8708 3736 8703
3732 8699 3727 8698 3726 8696 3724 8694
3723 8691
TIME...MOT...LOC 1844Z 255DEG 27KT 3725 8742
DWSLocal storm report, Jul 31, 1:46 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
146 PM CDT FRI JUL 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST MORTONS GAP 37.24N 87.47W
07/31/2020 E55 MPH HOPKINS KY TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUSTS OF 50 TO 55
MPH.
&&
DWSLocal storm report, Jul 31, 2:09 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CDT FRI JUL 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLOOD EARLINGTON 37.27N 87.52W
07/31/2020 HOPKINS KY TRAINED SPOTTER
MINOR STREET/YARD FLOODING REPORTED IN
EARLINGTON.
&&
DWSSpecial weather statement, Jul 31, 5:05 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Paducah KY 505 PM CDT Fri Jul 31 2020 ILZ081>091-INZ085-KYZ014-MOZ076-087-010015- Franklin-Hamilton-White-Jackson-Williamson-Saline-Gallatin-Union- Johnson-Pope-Hardin-Posey-Union KY-Perry MO-Cape Girardeau- Including the cities of West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Poseyville, Morganfield, Perryville, Cape Girardeau, and Jackson 505 PM CDT Fri Jul 31 2020 ...SPECIAL WEATHER STATEMENT... At 504 PM, radar showed a band of strong thunderstorms producing very heavy rainfall from just north of Jackson Missouri to near Carbondale, Marion and along Route 13 to the Wabash River, moving northeast around 25 mph. Expect very poor visibility along Route 13 as the thunderstorms move through. Gusty winds, and frequent lightning will accompany the storms as well as they head toward Franklin, Hamilton and White counties, as well as Union County Kentucky and Posey County Indiana. Be alert to the possibility of standing water on area roads. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:23 PM CDT | Special Weather Statement | PAH | Pulaski, Union | 37 min |
| Jul 30, 8:55 PM CDT | Special Weather Statement | PAH | Johnson | 50 min |
| Jul 31, 3:32 AM CDT | Flash Flood Watch | PAH | Alexander, Franklin, Gallatin, Hamilton, Hardin, Jackson and 8 more | 20 hr |
| Jul 31, 5:21 PM CDT | Flash Flood Warning | PAH | Hardin | 3 hr |
| Jul 31, 5:40 PM CDT | Flash Flood Warning | PAH | Gallatin | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.